Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2016, 1:45 AM CDT for Childress County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2016, 1:45 AM CDT (06:45 UTC)
- Expired
- Jun 19, 2016, 2:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:18 AM CDT | HAIL 1 | 3 Ssw Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
594
WUUS54 KLUB 190645
SVRLUB
TXC075-190730-
/O.NEW.KLUB.SV.W.0192.160619T0645Z-160619T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
145 AM CDT SUN JUN 19 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 230 AM CDT
* AT 145 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KIRKLAND...OR 7 MILES NORTHEAST OF CHILDRESS...MOVING SOUTHWEST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10041 3457 10018 3450 10000 3431 10000
TIME...MOT...LOC 0645Z 027DEG 12KT 3447 10012
HAIL...1.00IN
WIND...60MPH
$$
012 follow-up statements
166
WWUS54 KLUB 190705
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
205 AM CDT SUN JUN 19 2016
TXC075-190730-
/O.CON.KLUB.SV.W.0192.000000T0000Z-160619T0730Z/
CHILDRESS TX-
205 AM CDT SUN JUN 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CHILDRESS COUNTY...
AT 205 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHILDRESS...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10041 3457 10018 3450 10000 3431 10000
TIME...MOT...LOC 0705Z 044DEG 14KT 3442 10021
HAIL...1.00IN
WIND...60MPH
$$
01701
WWUS54 KLUB 190719
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
219 AM CDT SUN JUN 19 2016
TXC075-190730-
/O.CON.KLUB.SV.W.0192.000000T0000Z-160619T0730Z/
CHILDRESS TX-
219 AM CDT SUN JUN 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CHILDRESS COUNTY...
AT 219 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3444 10030 3439 10000 3431 10000 3432 10041
TIME...MOT...LOC 0719Z 027DEG 12KT 3438 10024
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:29 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 18, 11:29 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1129 PM CDT SAT JUN 18 2016 .AVIATION... VFR should be the majority condition across the area for the next 24 hours. However, isolated to widely scattered -SHRA and -TSRA are expected to move from northeast to southwest across the area between 06 UTC and 18 UTC. KCDS will stand the best chance for having a t-storm in the vicinity and we've added a VCTS mention for the first 6 hours. Also, if there is enough t-storm activity across the area, we may see some low stratus develop due to rain- cooled outflow air. We have kept mention of this out of the TAF for now due to very low confidence. Finally, there is a small chance that -TSRA activity may continue or redevelop in the region this afternoon...the likelihood of an impact at one of the terminals is low. && .PREV DISCUSSION... /issued 949 PM CDT SAT JUN 18 2016/ UPDATE... Convection has generally been confined to central Oklahoma to this point this evening. A few west-northwest to east-southeast oriented convergent boundaries closer to home over the South Plains have produced modest cumulus development through the late afternoon and early evening hours. However, with the loss of the sun and subsequent cooling, the cumulus along with the prospects for surface-based convection have faded. Even so, there is a mid- level disturbance across western Oklahoma that will translate south-southwestward through the night, and coupled with a modest increase in a confluent LLJ, we could still see elevated showers and thunderstorms attempt to develop and/or move into the eastern and southeastern zones later tonight. Much of the short-range guidance does support this idea, though most of it is overly aggressive painting QPF over the Rolling Plains into western North Texas already this evening. This makes overall confidence low regarding how shower/storm chances will play out through the remainder of the night. Given this only minor adjustments were made to the ongoing forecast for now, though we did increase PoPs into the chance category across the far eastern zones after 06Z, while maintaining a slight chance of storms over roughly the remainder of the eastern half of the CWA through early Sunday morning. No other adjustments of consequence were made to the ongoing forecast. PREV DISCUSSION... /issued 639 PM CDT SAT JUN 18 2016/ AVIATION... VFR conditions will predominate the next 24 hours at all terminals. However, there is a chance of TSRA in the vicinity of any terminal, more so at KCDS, even through the overnight and and early morning hours Sunday. Confidence in a particular time- frame or location is to low to include in the TAF at this time. PREV DISCUSSION... /issued 346 PM CDT SAT JUN 18 2016/ SHORT TERM... Convectively induced vort max evident on visible satellite imagery this afternoon across northwest OK with outflow boundary extending from the eastern TX Panhandle south of KHHF into southwest OK. Earlier boundary that pushed through the central South Plains has stalled to our southwest where surface temps have exceeded the century mark to its south and cu field has developed. Overall am not too optimistic with storm chances this evening, however, new convection continues to fire across central OK vcnty of impulse and instability axis that extends downstream from there into the Big Country and portions of the Rolling Plains. Stronger northerly flow aloft and cooler H5 temperatures also exists across the eastern third of the CWA along the periphery of the upper level ridge centered to the northwest across NM into CO. As a result have kept mention of Isolated storms in forecast for this evening across the Rolling Plains and extended them past midnight though did trim them back on the western side a bit from previous forecast. If storms can develop enough instability exists for a damaging wind threat and marginal hail as they move southwest into the area. Since temperatures did not get as warm today thanks to the earlier outflow, went on the cooler side of guidance for overnight lows. Temperatures expected to remain in the lower to mid 90s area-wide on Sunday as thicknesses continue to drop with ridge axis shifting further north as an easterly wave approached the eastern part of the state. Expect subsidence on the western side of the wave to limit convection so POPs remain below 10 percent. LONG TERM... As our high pressure continues to elongate out of the Four Corners into the Central Plains on Monday, a weak easterly wave will slip under the southern edge across south Texas into Trans-Pecos. About all that means for us is some increased cloudiness across the southern South and Rolling Plains. By mid-week, the high will expand to include the entire SW CONUS, with the center beginning to take aim once again at the South Plains. Solutions are a bit mixed on whether the high can keep one center through the end of the week, or if a weakness will develop, causing a split in the ridge temporarily at the end of the week. Obviously, the second solution could give us a chance at some thunderstorms and cooler temperatures next weekend, but that is still rather far out. So, under a 500 MB high of 597 dam, went ahead and trended highs slightly above guidance starting Wednesday. It is a strong ridge, and it is going to be hot. && .LUB Watches/Warnings/Advisories... None. && 33
Hazardous weather outlook, Jun 18, 4:20 AM CDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT SAT JUN 18 2016 TXZ021>044-190930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 420 AM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.